| Catalog Number |
EPM8747 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: ¿ when was the needle detached from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify =>unk.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an off-pump coronary artery bypass grafting procedure on (b)(6) 2025 and suture was used.Surgery, the suture was broken like the suture was detached at first during a coronary artery anastomosis.Another product was used but it was occurred twice in a row.Another lot of the product was used to complete the case.The product was used on the coronary artery.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Corrected information: d4.Lot, d 4.Primary udi number.Additional information: d4¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 1051x4, 104j19.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/14/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device 1051x4 / epm8747 batch number, and no non-conformances were identified.Expiration date: 10/31/2029 date of mfg.: 11/27/2024.A manufacturing record evaluation was performed for the finished device 104j19 / epm8747 batch number, and no non-conformances were identified.Expiration date: 10/31/2029 date of mfg.: 11/6/2024.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with five representative unopened samples was received for analysis.Product code epm8747, lot 104j19.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.The functional test was performed using instron equipment, and the pull force and tensile strength were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional investigational summary: the product was returned to ethicon for evaluation.One open box with six representative unopened samples was received for analysis.Product code epm8747, lot 1051x4.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.The functional test was performed using instron equipment, and the pull force and tensile strength were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.